100 lb. Club - and day 3 of zoloft




View Full Version : and day 3 of zoloft


cfmama
10-23-2010, 12:16 PM
I'll probably stop these updates... but this morning it seems like a good idea.

I actually have not taken my pill yet (waiting for my oatmeal to be ready) but I felt better by last night...

however for the second night in a row I got less than no sleep. Maybe an hour? Broken up. And I was ALERT ALERT all night. Ug.

my husband is gone for the weekend and I'm in charge of doing all the dance driving and errands. I may have to call in a substitute driver!!!!

On food plan all day yesterday but ended up with around 700 calories instead of 1500. It's an EFFORT just to stuff food in. A few days like this won't kill me.


lottie63
10-23-2010, 12:22 PM
you're taking it in the morning and can't sleep by night?

lottie63
10-23-2010, 01:13 PM
Did you discuss wellbutrin with your doc? Just wondering, I found this comparison on google of zoloft and wellbutrin and thought it was worth passing on:

Sertraline (Zoloft) vs. Venlafaxine (Effexor)

* Efficacy: Response rate is higher with Venlafaxine than with Sertraline in the major depressive disorder. The remission rate with venlafaxine (67%) is significanly higher than with sertraline (36%) 3, 13.
* Side effects: Most common adverse events with venlafaxine are nausea, headache, and sweating and with sertraline are nausea, headache, and diarrhea 3. Venlafaxine is associated with the risk of blood pressure increase 9. Antidepressant-induced sexual dysfunction occurs more frequently with sertraline, than with venlafaxine 17.
* Discontinuation syndrome: Sertraline may be associated with a lower symptom burden during treatment discontinuation 9.


cfmama
10-23-2010, 01:33 PM
He seemed to think with my blood clotting disorder and the NATURE of my depression that Zoloft would be better. I'm not a quitter (obviously lol!) so I'll ride it out for 6-8 weeks and see how it is then. it's just SUCKING NOW. I am EXHAUSTED the entire day after taking it and then at about 10 pm it's BAM I'm awake. I may have to switch to taking it at night... that's something we're going to discuss in 1.5 weeks. He also suggested putting me on a mild sleep aid for a bit to rest my mind and body.

How'd I get from being ANTI drug to this?

lottie63
10-23-2010, 01:35 PM
Oh okay. Yes, it's a pain. before you try sleeping pills give melatonin a shot if you haven't. I was on benzos (mainly klonopin) for like 8 or 9 years, got off them and now I occasionally take melatonin. Works great, no hangover, natural. love it.

:)

cfmama
10-23-2010, 02:15 PM
Oh okay. Yes, it's a pain. before you try sleeping pills give melatonin a shot if you haven't. I was on benzos (mainly klonopin) for like 8 or 9 years, got off them and now I occasionally take melatonin. Works great, no hangover, natural. love it.

:)

I asked about that because I have used it in the past but Zoloft and Melatonin together are a big no no.

ug!

lottie63
10-23-2010, 02:37 PM
meh. you can't win! :( I'm sure you guys can figure something out. Sleep is so important!

cestlavie22
10-23-2010, 04:55 PM
talk to your doctor. can you take it at night instead of the morning?

Vladadog
10-23-2010, 10:01 PM
I will say that reading your accounts makes me hope I never ever have to use this stuff....

Onederchic
10-23-2010, 10:06 PM
I will say that reading your accounts makes me hope I never ever have to use this stuff....


It doesn't affect everyone like that. I have been taking it for about a month or so with no negative side effects.

BethC
10-24-2010, 06:05 PM
How are you doing today?

From what you're saying, I think it sounds like maybe you should be taking it after dinner instead of in the morning? I'm not a doctor, but I've known other people who've taken Zoloft. If the tired, sick to the stomach feeling continue, it might be worth a call to the Dr.

Post as often as you need to, we're all here for you!

chickybird
10-24-2010, 09:09 PM
Not to hijack the thread, but how come melatonin and zoloft can't be used together? My dr. is fine with it, and one low dose pill of melatonin does great for my sleep.
BTW, cfmama, I agree with your dr. Depending on the nature of your depression, zoloft can be better for you than wellbutrin. My dr. said the same thing when I asked about welbutrin.

Onederchic
10-24-2010, 09:31 PM
Not to hijack the thread, but how come melatonin and zoloft can't be used together? My dr. is fine with it, and one low dose pill of melatonin does great for my sleep.
BTW, cfmama, I agree with your dr. Depending on the nature of your depression, zoloft can be better for you than wellbutrin. My dr. said the same thing when I asked about welbutrin.

I was wondering this as well because I have not heard or read anything stating they could not be used together.

cfmama
10-25-2010, 03:02 AM
It says right in the package insert that they cannot be used together... and both my doctor and pharmacist said the same thing... so I dunno!

I'm feeling better today! Still very nauseous and can't SLEEP but the headaches, stuffy head and brain zappy's are gone. Yay!

pucedaisy
10-26-2010, 01:26 PM
hang in there! hopefully your body will adjust soon. the side effects do often go away. glad you're feeling better!

bacilli
10-27-2010, 07:36 PM
The reason (per DH's doctor) that you shouldn't take melatonin with Zoloft is because melatonin interferes with serotonin production. Since Zoloft is an SSRI, it functions by regulating serotonin levels in the brain, and messing with that even more can cause serious dips and spikes in serotonin levels, which can lead to Serotonin Syndrome.

DH had the opposite issue with Zoloft - it turned him into a zombie. He had no emotions and was asleep just about every minute he wasn't at work, and he had a hard time staying awake at work.

Hang in there, your body may regulate itself after a few weeks on the meds. If not, your doctor can always adjust the dose or try a different drug.

chickybird
10-27-2010, 07:50 PM
thanks bacilli! I was wondering:)

Arctic Mama
10-27-2010, 11:08 PM
I am so glad I am not the only one! I just started on Zoloft due to a nasty case of postpartum depression, and I could NOT sleep on those pills! I actually haven't taken it the past few days, just to see if that jittery, awake feeling was due to them or something else. It's also doing funky things to my appetite.